skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Abelian F-theory models with charge-3 and charge-4 matter

Abstract

This paper analyzes U(1) F-theory models admitting matter with charges q = 3 and 4. First, we systematically derive a q = 3 construction that generalizes the previous q = 3 examples. We argue that U(1) symmetries can be tuned through a procedure reminiscent of the SU(N) and Sp(N) tuning process. For models with q = 3 matter, the components of the generating section vanish to orders higher than 1 at the charge-3 matter loci. As a result, the Weierstrass models can contain non-UFD structure and thereby deviate from the standard Morrison-Park form. Techniques used to tune SU(N) models on singular divisors allow us to determine the non-UFD structures and derive the q = 3 tuning from scratch. Here, we also obtain a class of a q=4 models by deforming a prior U(1) × U(1) construction. To the author’s knowledge, this is the first published F-theory example with charge-4 matter. Finally, we discuss some conjectures regarding models with charges larger than 4.

Authors:
 [1]
  1. Massachusetts Inst. of Technology (MIT), Cambridge, MA (United States). Center for Theoretical Physics, Dept. of Physics
Publication Date:
Research Org.:
Massachusetts Inst. of Technology (MIT), Cambridge, MA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25)
OSTI Identifier:
1499039
Grant/Contract Number:  
SC0012567
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2018; Journal Issue: 5; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; F-Theory; Superstring Vacua

Citation Formats

Raghuram, Nikhil. Abelian F-theory models with charge-3 and charge-4 matter. United States: N. p., 2018. Web. doi:10.1007/jhep05(2018)050.
Raghuram, Nikhil. Abelian F-theory models with charge-3 and charge-4 matter. United States. doi:10.1007/jhep05(2018)050.
Raghuram, Nikhil. Tue . "Abelian F-theory models with charge-3 and charge-4 matter". United States. doi:10.1007/jhep05(2018)050. https://www.osti.gov/servlets/purl/1499039.
@article{osti_1499039,
title = {Abelian F-theory models with charge-3 and charge-4 matter},
author = {Raghuram, Nikhil},
abstractNote = {This paper analyzes U(1) F-theory models admitting matter with charges q = 3 and 4. First, we systematically derive a q = 3 construction that generalizes the previous q = 3 examples. We argue that U(1) symmetries can be tuned through a procedure reminiscent of the SU(N) and Sp(N) tuning process. For models with q = 3 matter, the components of the generating section vanish to orders higher than 1 at the charge-3 matter loci. As a result, the Weierstrass models can contain non-UFD structure and thereby deviate from the standard Morrison-Park form. Techniques used to tune SU(N) models on singular divisors allow us to determine the non-UFD structures and derive the q = 3 tuning from scratch. Here, we also obtain a class of a q=4 models by deforming a prior U(1) × U(1) construction. To the author’s knowledge, this is the first published F-theory example with charge-4 matter. Finally, we discuss some conjectures regarding models with charges larger than 4.},
doi = {10.1007/jhep05(2018)050},
journal = {Journal of High Energy Physics (Online)},
number = 5,
volume = 2018,
place = {United States},
year = {2018},
month = {5}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 7 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Tall sections from non-minimal transformations
journal, October 2016

  • Morrison, David R.; Park, Daniel S.
  • Journal of High Energy Physics, Vol. 2016, Issue 10
  • DOI: 10.1007/JHEP10(2016)033

General U(1)×U(1) F-theory compactifications and beyond: geometry of unHiggsings and novel matter structure
journal, November 2015

  • Cvetič, Mirjam; Klevers, Denis; Piragua, Hernan
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)204

A note on G-fluxes for F-theory model building
journal, November 2010

  • Marsano, Joseph; Saulina, Natalia; Schäfer-Nameki, Sakura
  • Journal of High Energy Physics, Vol. 2010, Issue 11
  • DOI: 10.1007/JHEP11(2010)088

U(1) symmetries in F-theory GUTs with multiple sections
journal, March 2013

  • Mayrhofer, Christoph; Palti, Eran; Weigand, Timo
  • Journal of High Energy Physics, Vol. 2013, Issue 3
  • DOI: 10.1007/JHEP03(2013)098

Froggatt-Nielsen meets Mordell-Weil: a phenomenological survey of global F-theory GUTs with U(1)s
journal, November 2015

  • Krippendorf, Sven; Schäfer-Nameki, Sakura; Wong, Jin-Mann
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)008

Constraints on 6D supergravity theories with abelian gauge symmetry
journal, January 2012

  • Park, Daniel S.; Taylor, Washington
  • Journal of High Energy Physics, Vol. 2012, Issue 1
  • DOI: 10.1007/JHEP01(2012)141

Geometric engineering in toric F-theory and GUTs with U(1) gauge factors
journal, December 2013

  • Braun, Volker; Grimm, Thomas W.; Keitel, Jan
  • Journal of High Energy Physics, Vol. 2013, Issue 12
  • DOI: 10.1007/JHEP12(2013)069

Matter and singularities
journal, January 2012

  • Morrison, David R.; Taylor, Washington
  • Journal of High Energy Physics, Vol. 2012, Issue 1
  • DOI: 10.1007/JHEP01(2012)022

Chiral four-dimensional F-theory compactifications with SU(5) and multiple U(1)-factors
journal, April 2014

  • Cvetič, Mirjam; Grassi, Antonella; Klevers, Denis
  • Journal of High Energy Physics, Vol. 2014, Issue 4
  • DOI: 10.1007/JHEP04(2014)010

6D supergravity without tensor multiplets
journal, April 2011

  • Kumar, Vijay; Park, Daniel S.; Taylor, Washington
  • Journal of High Energy Physics, Vol. 2011, Issue 4
  • DOI: 10.1007/JHEP04(2011)080

F-theory and all things rational: surveying U(1) symmetries with rational sections
journal, September 2015

  • Lawrie, Craig; Schäfer-Nameki, Sakura; Wong, Jin-Mann
  • Journal of High Energy Physics, Vol. 2015, Issue 9
  • DOI: 10.1007/JHEP09(2015)144

Weak coupling limit of F-theory models with MSSM spectrum and massless U(1)’s
journal, March 2018

  • Mayorga Peña, Damián Kaloni; Valandro, Roberto
  • Journal of High Energy Physics, Vol. 2018, Issue 3
  • DOI: 10.1007/JHEP03(2018)107

Anomaly cancellation and abelian gauge symmetries in F-theory
journal, February 2013

  • Cvetič, Mirjam; Grimm, Thomas W.; Klevers, Denis
  • Journal of High Energy Physics, Vol. 2013, Issue 2
  • DOI: 10.1007/JHEP02(2013)101

Tate’s algorithm and F-theory
journal, August 2011

  • Katz, Sheldon; Morrison, David R.; Schäfer-Nameki, Sakura
  • Journal of High Energy Physics, Vol. 2011, Issue 8
  • DOI: 10.1007/JHEP08(2011)094

Matter from geometry
journal, July 1997


Exotic matter on singular divisors in F-theory
journal, November 2017

  • Klevers, Denis; Morrison, David R.; Raghuram, Nikhil
  • Journal of High Energy Physics, Vol. 2017, Issue 11
  • DOI: 10.1007/JHEP11(2017)124

<mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd" xmlns:sa="http://www.elsevier.com/xml/common/struct-aff/dtd"><mml:mrow><mml:mi mathvariant="italic">SU</mml:mi></mml:mrow><mml:mo stretchy="false">(</mml:mo><mml:mn>5</mml:mn><mml:mo stretchy="false">)</mml:mo></mml:math> tops with multiple <mml:math altimg="si2.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd" xmlns:sa="http://www.elsevier.com/xml/common/struct-aff/dtd"><mml:mi>U</mml:mi><mml:mo stretchy="false">(</mml:mo><mml:mn>1</mml:mn><mml:mo stretchy="false">)</mml:mo></mml:math>s in F-theory
journal, May 2014


Elliptic fibrations with rank three Mordell-Weil group: F-theory with U(1)×U(1)×U(1) gauge symmetry
journal, March 2014

  • Cvetič, Mirjam; Klevers, Denis; Piragua, Hernan
  • Journal of High Energy Physics, Vol. 2014, Issue 3
  • DOI: 10.1007/JHEP03(2014)021

Generalized Green-Schwarz mechanism in F theory
journal, November 1996


Arithmetic on elliptic threefolds
journal, May 2004


Rational Points of Abelian Varieties Over Function Fields
journal, January 1959

  • Lang, S.; Neron, A.
  • American Journal of Mathematics, Vol. 81, Issue 1
  • DOI: 10.2307/2372851

When rational sections become cyclic — Gauge enhancement in F-theory via Mordell-Weil torsion
journal, March 2018

  • Baume, Florent; Cvetič, Mirjam; Lawrie, Craig
  • Journal of High Energy Physics, Vol. 2018, Issue 3
  • DOI: 10.1007/JHEP03(2018)069

The global gauge group structure of F-theory compactification with U(1)s
journal, January 2018


F-theory on all toric hypersurface fibrations and its Higgs branches
journal, January 2015

  • Klevers, Denis; Mayorga Peña, Damián Kaloni; Oehlmann, Paul-Konstantin
  • Journal of High Energy Physics, Vol. 2015, Issue 1
  • DOI: 10.1007/JHEP01(2015)142

The toric SO(10) F-theory landscape
journal, December 2017

  • Buchmüller, W.; Dierigl, M.; Oehlmann, P. -K.
  • Journal of High Energy Physics, Vol. 2017, Issue 12
  • DOI: 10.1007/JHEP12(2017)035

Anomaly equations and intersection theory
journal, January 2012


Compactifications of F-theory on Calabi-Yau threefolds (II)
journal, September 1996


F-GUTs with Mordell–Weil <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd" xmlns:sa="http://www.elsevier.com/xml/common/struct-aff/dtd"><mml:mi>U</mml:mi><mml:mo stretchy="false">(</mml:mo><mml:mn>1</mml:mn><mml:mo stretchy="false">)</mml:mo></mml:math>'s
journal, July 2014


F-theory and the Mordell-Weil group of elliptically-fibered Calabi-Yau threefolds
journal, October 2012

  • Morrison, David R.; Park, Daniel S.
  • Journal of High Energy Physics, Vol. 2012, Issue 10
  • DOI: 10.1007/JHEP10(2012)128

F-theory on genus-one fibrations
journal, August 2014

  • Braun, Volker; Morrison, David R.
  • Journal of High Energy Physics, Vol. 2014, Issue 8
  • DOI: 10.1007/JHEP08(2014)132

F-theory compactifications with multiple U(1)-factors: constructing elliptic fibrations with rational sections
journal, June 2013

  • Cvetič, Mirjam; Klevers, Denis; Piragua, Hernan
  • Journal of High Energy Physics, Vol. 2013, Issue 6
  • DOI: 10.1007/JHEP06(2013)067

Three-index symmetric matter representations of SU(2) in F-theory from non-Tate form Weierstrass models
journal, June 2016

  • Klevers, Denis; Taylor, Washington
  • Journal of High Energy Physics, Vol. 2016, Issue 6
  • DOI: 10.1007/JHEP06(2016)171

Geometric singularities and enhanced gauge symmetries
journal, December 1996


Tate’s algorithm for F-theory GUTs with two U(1)s
journal, March 2015


Quantization of anomaly coefficients in 6D N = 1 , 0 $$ \mathcal{N}=\left(1,\;0\right) $$ supergravity
journal, February 2018

  • Monnier, Samuel; Moore, Gregory W.; Park, Daniel S.
  • Journal of High Energy Physics, Vol. 2018, Issue 2
  • DOI: 10.1007/JHEP02(2018)020

Tuned and non-Higgsable U(1)s in F-theory
journal, March 2017


F-theory vacua with Z 3 gauge symmetry
journal, September 2015


Lectures on F-theory compactifications and model building
journal, October 2010


The fate of U(1)’s at strong coupling in F-theory
journal, July 2014

  • Braun, Andreas P.; Collinucci, Andrés; Valandro, Roberto
  • Journal of High Energy Physics, Vol. 2014, Issue 7
  • DOI: 10.1007/JHEP07(2014)028

Six-dimensional (1,0) effective action of F-theory via M-theory on Calabi-Yau threefolds
journal, May 2012

  • Bonetti, Federico; Grimm, Thomas W.
  • Journal of High Energy Physics, Vol. 2012, Issue 5
  • DOI: 10.1007/JHEP05(2012)019

The <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mi mathvariant="script">N</mml:mi><mml:mo>=</mml:mo><mml:mn>1</mml:mn></mml:math> effective action of F-theory compactifications
journal, April 2011


Compactifications of F-theory on Calabi-Yau threefolds. (I)
journal, August 1996


Physics of F-theory compactifications without section
journal, December 2014

  • Anderson, Lara B.; García-Etxebarria, Iñaki; Grimm, Thomas W.
  • Journal of High Energy Physics, Vol. 2014, Issue 12
  • DOI: 10.1007/JHEP12(2014)156

Small resolutions of SU(5)-models in F-theory
journal, January 2013


Anomaly cancellation in six dimensions
journal, April 1994

  • Erler, Jens
  • Journal of Mathematical Physics, Vol. 35, Issue 4
  • DOI: 10.1063/1.530885